Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 15, 2018, 3:52 AM CDT for 11 counties in Illinois; 21 counties in Missouri. It took effect at Apr 16, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 16, 2018, 1:00 AM CDT
- Expired
- Apr 16, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
All 32 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Jersey County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
790 WWUS73 KLSX 150852 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 352 AM CDT Sun Apr 15 2018 ILZ064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-072>075- 084-085-099-160000- /O.NEW.KLSX.FZ.W.0005.180416T0600Z-180416T1400Z/ Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO- Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Iron MO- Jefferson MO-Jersey IL-Lincoln MO-Madison IL-Madison MO-Marion IL- Moniteau MO-Monroe IL-Montgomery MO-Osage MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 352 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Monday. * TIMING...Late Sunday night through Monday morning. * TEMPERATURES...In the upper 20s to around 30 degrees. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Kanofsky
3 follow-up statements
660 WWUS73 KLSX 152045 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 345 PM CDT Sun Apr 15 2018 ILZ064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-072>075- 084-085-099-161200- /O.CON.KLSX.FZ.W.0005.180416T0600Z-180416T1400Z/ Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO- Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Iron MO- Jefferson MO-Jersey IL-Lincoln MO-Madison IL-Madison MO-Marion IL- Moniteau MO-Monroe IL-Montgomery MO-Osage MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 345 PM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TIMING...Late Sunday night through Monday morning. * TEMPERATURES...In the upper 20s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Carney
935 WWUS73 KLSX 160825 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 325 AM CDT Mon Apr 16 2018 ILZ064-065-069-070-074-098>101-MOZ051-052-060-061-063-064-162200- /O.NEW.KLSX.FZ.W.0006.180417T0600Z-180417T1400Z/ /O.CON.KLSX.FZ.W.0005.000000T0000Z-180416T1400Z/ Bond IL-Calhoun IL-Clinton IL-Fayette IL-Jersey IL-Lincoln MO- Madison IL-Marion IL-Montgomery MO-Saint Charles MO- Saint Clair IL-Saint Louis City MO-Saint Louis MO-Warren MO- Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Edwardsville, Saint Charles, Saint Louis, Salem, and Vandalia 325 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Tuesday. * TIMING...Through early this morning. Then again late Monday night into early Tuesday morning. * TEMPERATURES...In the upper 20s to around 30 this morning. Temperatures will be around 30 degrees early on Tuesday morning. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ079-102-MOZ059-062-065-072>075-084-085-099-162200- /O.NEW.KLSX.FR.Y.0001.180417T0600Z-180417T1400Z/ /O.CON.KLSX.FZ.W.0005.000000T0000Z-180416T1400Z/ Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Madison MO-Monroe IL-Randolph IL-Reynolds MO-Saint Francois MO- Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, Sparta, Sullivan, Union, and Washington 325 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Tuesday. * TIMING...Sub freezing temperatures through early this morning. Frost likely late Monday night into early Tuesday morning. * TEMPERATURES...Temperatures in the upper 20s to around 30 early this morning. Temperatures in the lower to middle 30s early on Tuesday morning. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ MOZ041-047>050-161400- /O.CON.KLSX.FZ.W.0005.000000T0000Z-180416T1400Z/ Boone MO-Callaway MO-Cole MO-Moniteau MO-Osage MO- Including the cities of Columbia, Fulton, and Jefferson City 325 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...Through early this morning. * TEMPERATURES...In the upper 20s to around 30. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Britt
700 WWUS73 KLSX 161403 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 903 AM CDT Mon Apr 16 2018 ILZ064-065-069-070-074-098>101-MOZ051-052-060-061-063-064-162300- /O.EXP.KLSX.FZ.W.0005.000000T0000Z-180416T1400Z/ /O.CON.KLSX.FZ.W.0006.180417T0600Z-180417T1400Z/ Bond IL-Calhoun IL-Clinton IL-Fayette IL-Jersey IL-Lincoln MO- Madison IL-Marion IL-Montgomery MO-Saint Charles MO- Saint Clair IL-Saint Louis City MO-Saint Louis MO-Warren MO- Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Edwardsville, Saint Charles, Saint Louis, Salem, and Vandalia 903 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING HAS EXPIRED... * TIMING...Late tonight into early Tuesday morning. * TEMPERATURES...In the upper 20s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ079-102-MOZ059-062-065-072>075-084-085-099-162300- /O.EXP.KLSX.FZ.W.0005.000000T0000Z-180416T1400Z/ /O.CON.KLSX.FR.Y.0001.180417T0600Z-180417T1400Z/ Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Madison MO-Monroe IL-Randolph IL-Reynolds MO-Saint Francois MO- Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, Sparta, Sullivan, Union, and Washington 903 AM CDT Mon Apr 16 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING HAS EXPIRED... * TIMING...Frost likely late tonight into early Tuesday morning. * TEMPERATURES...Around 30. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ MOZ041-047>050-161515- /O.EXP.KLSX.FZ.W.0005.000000T0000Z-180416T1400Z/ Boone MO-Callaway MO-Cole MO-Moniteau MO-Osage MO- Including the cities of Columbia, Fulton, and Jefferson City 903 AM CDT Mon Apr 16 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures will continue to rise through the morning. Therefore, the Freeze Warning has been allowed to expire. $$ Kelly
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 15, 12:05 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 15, 12:05 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1205 AM CDT Sun Apr 15 2018 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 334 PM CDT Sat Apr 14 2018 Strong, stacked low pressure system centered over northern Missouri/northeast Kansas will continue moving east through Sunday. The dry slot has temporarily scattered the clouds out over parts of central and northeast Missouri. The wrap around moisture on the cold side of the cyclone is inching its way into the central Missouri as the system shifts east. Think the clouds will surge further east after the sun sets this evening...and the deformation zone precip will drift into the area after 06-09Z. Forecast soundings indicate temperatures in the column will be cold enough for some snow in northeast Missouri and west central Illinois by early Sunday morning...but QPF is very light so do not expect much more than a dusting to perhaps 1/2 inch on grassy areas. Expect lows tonight range from about 33 in northeast Missouri to near 40 in south central Illinois. Clouds and potentially some light rain along with northwest flow on Sunday will suppress the diurnal rise in temperatures to only 5 to 7 degrees. This will make it feel more like February than April with highs in the upper 30s to mid 40s. Carney .LONG TERM... (Sunday Night through Next Saturday) Issued at 334 PM CDT Sat Apr 14 2018 (Sunday Night) Deep mid/upper level low will located near the Quad Cities early Sunday evening and slowly depart to the northeast. Should see some lingering precipitation mainly in the form of light snow showers or snow flurries across parts of the area, especially across west- central Illinois. No accumulation is expected however due to the very light intensity of the snowfall and warm ground temperatures. Main story for Sunday night will be the well below normal temperatures with a hard freeze for many locations likely. Not sure how cold to go given that stratus will be stubborn to depart the area. However, the strength of the airmass is very impressive with 850-hPa temperatures bottoming out below -10C Sunday night (about 3 sigma below normal). Have high confidence that most areas will at least dip slightly below the freezing mark, especially for areas within central and northeastern Missouri as well as west-central Illinois. How hard the freeze will be is the main question and leaned at or above the warmer MAV guidance for low temperatures due to expected low stratus hanging around. If sky conditions clear out quicker, would expect lows to be at least a couple of degrees cooler than currently forecast. Regardless, it appears increasingly likely that a freeze warning will be needed down the road for those areas where the growing season has already begun. (Monday - Next Saturday) Well-below normal temperatures will continue to start off the new work week with highs on Monday only reaching the upper 40s for most locations. One more subfreezing night is on the table for at least some locations Monday night into Tuesday morning as surface ridge passes across the mid-Mississippi Valley. Went a bit cooler than guidance due to the favorable conditions for radiational cooling and may still be cold enough. Additional frost/freeze products may be necessary for this period of time as well. The rest of the extended forecast looks fairly quiet for a change with quasi-zonal flow aloft. A strong system will pass across the Upper Midwest midweek but weak moisture return and little to no convergence along the trailing boundary suggest a dry frontal passage. The next chance of any widespread rainfall appears to be Friday night/next Saturday as a closed low slowly migrates out of the central Plains. However, would not be surprised if this storm system trends slower with time as models typically eject closed lows out a bit too quick in the medium range, especially out of the desert southwest. All in all, a tranquil period of weather looks to be in store for next week with little to no chance of any measurable rainfall and temperatures remaining slightly below normal. Gosselin && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1204 AM CDT Sun Apr 15 2018 VFR conditions will likely hold through early morning for most TAF sites with bkn/ovc cigs varying from 5-10k ft. IR satellite imagery continue to show a north/south oriented dry slot running just about parallel with the Mississippi River. Meanwhile, MVFR cigs are just beginning to move into KCOU as a result of wrap- around moisture funneling in behind the system. Kept westerly winds a bit higher as it has been reluctant to drop below 10 kts this evening. If trend continue with the dry slot, we may see more clearing for locations further east from KCOU for a few hours overnight. Main concern continues to be gusty westerly winds Sunday, along with IFR cigs for points north of KSTL through the mid-morning hours. Any precip should remain light with snow mainly affecting KCOU and briefly mixing in at KUIN. SPECIFICS FOR KSTL: VFR condition persist overnight with westerly winds around floating around 10 kts. We may have a brief lull in winds after 06z, but this won't last long as it kick up again Sunday. Westerly gusts will reach into the 20-25 kt range much of the day Sunday. Best chances for light rain and MVFR cigs will come in after 12-13z with the moisture wrapping in around the area of low pressure. Expected gradual improvement Sunday evening, but west and northwesterly gusts could extend well into the evening until the system departs to the northeast. Cigs may return to VFR late in the TAF period. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 14, 3:39 PM CDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 339 PM CDT Sat Apr 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 339 PM CDT Sat Apr 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.